MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545170
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on (b)(6) 2025.During the procedure, the tome was advanced to the papillary opening through the duodenoscope.However, the tip became misaligned and could not achieve the correct angle for cannulation of the duodenal papilla.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results: the cutting wire kinked.Please refer to block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable investigation results of wire kinked.Block h11: investigation results the returned autotome rx 44 was analyzed, and a visual inspection found that the working length was twisted at distal section.The catheter was incorrectly oriented due to the twisted section on the working length and due to this condition, the wire bowed out of plane.Additionally, the cutting wire was bent.No other problems with the device were noted.The product analysis of the returned device revealed that the working length was twisted at distal section.The catheter was incorrectly oriented due to the twisted section on the working length and due to this condition, the wire bowed out of plane.Additionally, the cutting wire was kinked.The problem of cutting wire kinked could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A risk review was completed and confirmed that the event of wire kinked was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.

Brand Name
AUTOTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christin lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24612472
Report Number3005099803-2026-00980
Device Sequence Number10181634
Product Code KNS
UDI-Device Identifier08714729444749
UDI-Public(01)08714729444749(17)280419(10)36330304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545170
Device Catalogue NumberM00545170
Device Lot Number0036330304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight67 KG